MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number WA22351C
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, when the surgeon increased the settings from 120 to 200 coag and 200 cut, to reduce the bleeding, first the loop at the distal end of the hf resection electrode broke and fell into the patient and then the roller ball at the distal end of an olympus roller electrode also broke and fell into the patient.However, no fragments remained inside the patient since they were reportedly retrieved.The intended procedure was completed using similar devices but there was an extension of the procedure time of approx.45 minutes.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation since it was reportedly discarded by the user facility.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be conclusively determined and is being judged as unknown.However, based on the customer's description and our experience, the reported damage was most likely caused by use-related wear and tear.A dhr review could not be performed since basic data of article identification (lot number) is missing.Instead, a manufacturing and quality control review was performed for the last 24 months of production.There were no non-conformities or deviations regarding the described issue.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12679851
Report Number9610773-2021-00299
Device Sequence Number4160960
Product Code FAS
UDI-Device Identifier14042761051719
UDI-Public14042761051719
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22351C
Device Catalogue NumberWA22351C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ELECTROSURGICAL GENERATOR ESG-400; OLYMPUS HF-RESECTION ELECTRODE, LOOP; OLYMPUS ELECTROSURGICAL GENERATOR ESG-400; OLYMPUS HF-RESECTION ELECTRODE, LOOP
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale